MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS PED.W/SA 20 A.PRECHAMBER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS PED.W/SA 20 A.PRECHAMBER; HYDROCEPHALUS MANAGEMENT
Model Number FV441T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 09/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: (description incoming product condition).The valve was received submersed in an unindented liquid via the provided returnkit.Result: first we performed a visual inspection of the valve.A significant deformation of the outer housing was observed.The deformation was confirmed through a measurement of the plane parallelism.Significant outside pressure, for example by too much force from the adjustment tool, or by a fall or impact to the head of the patient, can compromise the integrity of the valve.Next we tested the permeability, adjustability, as well as the brake functionality and braking force.The valve was not permeable and not adjustable to any pressure levels.It was not possible to test the brake function and measure the braking force.A deformation can cause the lowering of the housing diaphragm, which due to the preload set, generates the braking force, which is supposed to hold the rotor in its position.As a result of the deformation this is no longer the case.The brake is defective.Next, we have dismantled the valve.There were no deposits observed inside.Based on our investigation, we can confirm that the valve was non-adjustable at the time of our investigation.The cause of the deformation of the valve and the resultant defect of the rotor could not be determined through our investigation.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miehtke gmbh & co.Kg.No further actions required.
 
Event or Problem Description
According to the complainant a progav was not adjustable postoperatively.The valve was implanted on (b)(6) 2014.The valve was explanted on (b)(6) 2017 and returned to the manufacturer.Further details were not provided.Height: 105 cm.

Brand Name
PROGAV SYS PED.W/SA 20 A.PRECHAMBER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key12989581
Report Number3004721439-2021-00821
Device Sequence Number5014534
Product Code JXG
UDI-Device Identifier04041906132545
UDI-Public4041906132545
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K031303
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Model NumberFV441T
Device Catalogue NumberFV441T
Device Lot Number20021788
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2017
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2017
Initial Report FDA Received Date12/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 YR
Patient SexUnknown
Patient Weight17 KG